|The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=3908019|
|Posted By : Sal P - 9/5/2017 6:42 AM|
|I started taking perkoset after gastric bypass 3 years ago (white pills). I was prescribed 2 pills a day. After a year the prescription went to 3. After another year I started taking more than prescribed. When I ran out, I would supplement until my next prescription by taking my wife's Tramidols. |
This all changed about 12 days ago when I decided to break this vivacious cycle.
I realized that I was taking too many... too often and made the decision to quit taking them (cold turkey). That's when things went REALLY wrong...
Tues (Aug 22) - Decided to stop taking Perkoset.
Wed (Aug 23) - Withdraw really started to to set in. Cold sweats, cramping, nausea, hot/freezing, headache etc. To get a little relief, I took a 1/2 Perkoset that I hadn't flushed. Only made symptoms worse.
Thursday (Aug 24) - Seriously in withdraw. Decided to go see my primary doctor ( the one that has been prescribing them) and ask for help.
He seemed VERY annoyed with me that I had been taking them more often then prescribed. He gave me the name of a detox center and told me to drive there and wait for a bed to open. And ushered me out the door.
Along the way there, I called the detox center and was told there wouldn't be a bed available for at least a week (withdraw usually only lasts a week). Was also told that almost no detox centers would allow me to bring a phone or laptop (for me is a must... as when this is over... I still have to have a job... and a place for my family to live).
One of the places I called was University Hospital at Portage (Formerly Robinson Memorial Hospital). They offered me a 3 day detox starting the following morning. I was in for a long / hard night. Every minute was agony and felt like an hour. The hospital was also willing to let me bring my laptop. Thank god.
Fri (Aug 25) - Checked into detox at the hospital. Within 24 hours started feeling a little better.
Tues (Aug 29) - Checked out of the hospital feeling ok (4 day stay) Little did I know... the nightmare had just begun...
Leaving the hospital I had an immediate appointment (within the hour) with a Dr that specializes in withdraw and detox.
As soon I get to the Dr, he walks in and says:
"I don't understand... if you were in the hospital for detox... why did they fill you with MORE opiates for the last 4 days?"
Yup' that's right. The hospitals idea of detoxing was giving me another medication called Suboxone... Another opiate!
So now you guessed it... Detox and withdraw STARTS ALL OVER!
Sat (Sep 2) - Here I am on day 4 of withdraw since I left the hospital. I have to say, life really sucks today.
Still have major shakes, sweating, hot/cold flashes, migraine, confusion and more. If it wasn't for my family, I'd have prob killer myself by now...
Here I am, 8am, about to start day 7 with no opiates in me, after a long night of freezing cold sweats. Praying minute by minute for some relief and it doesn't seem to come.
I know it will get better... It just does t feel like it right now. Thank god for my amazing wife that literally has stayed awake with me, holding my hand and is powering me through this.
Please tell me there is an end in sight....
|Posted By : pitmom - 9/5/2017 7:28 AM|
|Hello Sal. Welcome to the forum.|
First, congratulations on making the decision to stop abusing your medication.
Second, you may want to contact Narcotics Anonymous.
Your body is going through a 'reset'. Medical management is usually wise but many have stopped on their own.
What else did the new doctor say? Does he think it's safe for you to continue 'cold turkey'?
By contacting N.A., you will be put in touch with others that have been where you are and they will help you through this.
Keep posting, let us know how you are doing.
multiple surgeries for rotator cuff both shoulders with residual chronic impingement syndrome, ulnar nerve transposition, carpal tunnel release, wrist ganglionectomies/denervectomies/tenolysis, multiple herniated discs, tarlov cyst, whiplash, bursitis of hips, tendonitis, torus, 3rd degree shoulder separation, torn labrum, ovarian cysts, fibroid tumors of the uterus
|Posted By : straydog - 9/5/2017 8:34 AM|
|The WD's will not just disappear in a few days. Each day should get better little by little. Keep yourself really hydrated & perhaps the dr will rx a clonodine patch for a week to help the symptoms. If you are having diarrhea get some Imodium. |
The reason your gp treated you as he did is this war on narcotics has every patient & dr under a microscope. The dr trusted you as a patient & you broke the trust. Very few gp's rx narcotics anymore because of the government calling the shots. Drs are fearful of getting flagged & even losing their license. It's a very strict environment & has been for several years.
Moderator in Chronic Pain & Psoriasis Forums
|Posted By : Barbz - 9/13/2017 7:37 PM|
|I'm doing a slower taper of norco and the anxiety is crazy so keep going your doing great.|
|Posted By : ChronicPain1970 - 9/16/2017 5:48 AM|
|First, congratulations on recognizing your physical and psychological dependence/addiction to Percocet. While I'm no physician or addiction specialist, Suboxone is widely used to assist in treating opioid addiction & withdrawls so I have to disagree with that one provider you mentioned. Suboxone is a partial opioid agonist that have the added feature of a "ceiling effect." These types of drugs are not meant to give you a "high" and in fact, cease to have any effect at all after a certain amount. Suboxone blocks the opioid receptors in your brain from receiving opioids.|
Suboxone or any other medication alone is not sufficient to beat your addiction. You need psychotherapy, counseling & group support. Personally, I don't think 4 days of inpatient treatment was sufficient in your particular case.
You definitely need additional treatment & support and you can't get it from this forum alone. I know that individuals belonging to this forum are here for you but we can't physically be there for you.
As one person wrote, you need to contact Narcotics Anonymous immediately. Good luck. You had the strength to begin the process so I'm certain that you have the strength to finish it.